Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 7, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Dec 28, 2025, 9:38 AM CST for 38 counties in Tennessee. It took effect at Dec 28, 2025, 5:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2025, 9:38 AM CST (15:38 UTC)
- In effect from
- Dec 28, 2025, 5:00 PM CST
- Expired
- Dec 29, 2025, 12:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611 WWUS74 KOHX 281538 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 938 AM CST Sun Dec 28 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-282345- /O.NEW.KOHX.WI.Y.0007.251228T2300Z-251229T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Tullahoma, Lewisburg, Gordonsville, Smithville, Lobelville, New Johnsonville, McMinnville, Celina, McEwen, Crossville, Coalmont, Gallatin, Springfield, Tennessee Ridge, Lawrenceburg, Erin, Cookeville, Mount Juliet, Carthage, Lafayette, Centerville, Woodbury, Ashland City, Byrdstown, Columbia, Manchester, Dickson, Pulaski, Sparta, Allardt, Kingston Springs, Livingston, Brentwood, La Vergne, Waverly, Shelbyville, Clarksville, Hendersonville, Hartsville, Gainesboro, Jamestown, Dover, Spencer, Nashville, Altamont, Waynesboro, Smyrna, Goodlettsville, Lebanon, Clifton, South Carthage, Linden, Murfreesboro, Franklin, and Hohenwald 938 AM CST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST MONDAY... * WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 5 PM this afternoon to 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sizemore
3 follow-up statements
895 WWUS74 KOHX 282242 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 442 PM CST Sun Dec 28 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-291200- /O.CON.KOHX.WI.Y.0007.251228T2300Z-251229T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Centerville, Byrdstown, Tennessee Ridge, Gainesboro, Woodbury, Tullahoma, Waverly, Dover, McEwen, Shelbyville, Lafayette, Erin, Columbia, Clarksville, Gordonsville, Allardt, Kingston Springs, Smyrna, Nashville, Mount Juliet, Franklin, Carthage, Crossville, McMinnville, Celina, Altamont, Ashland City, Lebanon, Hartsville, South Carthage, Brentwood, Linden, Lewisburg, Hendersonville, Gallatin, Goodlettsville, La Vergne, Murfreesboro, Hohenwald, Pulaski, Manchester, Sparta, New Johnsonville, Spencer, Lobelville, Clifton, Waynesboro, Livingston, Lawrenceburg, Jamestown, Cookeville, Coalmont, Smithville, Dickson, and Springfield 442 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
790 WWUS74 KOHX 290835 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 235 AM CST Mon Dec 29 2025 TNZ009>011-030>034-064>066-078>080-291645- /O.EXT.KOHX.WI.Y.0007.000000T0000Z-251229T1800Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland-Warren-Grundy-Van Buren- Including the cities of Coalmont, Byrdstown, Altamont, Celina, South Carthage, Crossville, Spencer, Lafayette, Cookeville, Sparta, Carthage, Gordonsville, Livingston, Smithville, Jamestown, McMinnville, Allardt, and Gainesboro 235 AM CST Mon Dec 29 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...A portion of Middle Tennessee, mainly on and near the Cumberland Plateau. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005>008-023>029-056>063-075-077-093>095-291200- /O.CON.KOHX.WI.Y.0007.000000T0000Z-251229T1200Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence- Giles- Including the cities of Manchester, Murfreesboro, Brentwood, Hendersonville, Lewisburg, Shelbyville, Woodbury, Hohenwald, Columbia, Lawrenceburg, Clarksville, Erin, Franklin, Pulaski, Tullahoma, Goodlettsville, Lebanon, Clifton, Hartsville, New Johnsonville, Kingston Springs, Lobelville, Dover, La Vergne, Gallatin, Mount Juliet, Ashland City, Centerville, Waynesboro, Tennessee Ridge, Springfield, Waverly, Nashville, Smyrna, Linden, Dickson, and McEwen 235 AM CST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...A portion of Middle Tennessee. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
933 WWUS74 KOHX 291205 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 605 AM CST Mon Dec 29 2025 TNZ005>008-023>029-056>063-075-077-093>095-291315- /O.EXP.KOHX.WI.Y.0007.000000T0000Z-251229T1200Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence- Giles- Including the cities of Manchester, Murfreesboro, Brentwood, Hendersonville, Lewisburg, Shelbyville, Woodbury, Hohenwald, Columbia, Lawrenceburg, Clarksville, Erin, Franklin, Pulaski, Tullahoma, Goodlettsville, Lebanon, Clifton, Hartsville, New Johnsonville, Kingston Springs, Lobelville, Dover, La Vergne, Gallatin, Mount Juliet, Ashland City, Centerville, Waynesboro, Tennessee Ridge, Springfield, Waverly, Nashville, Smyrna, Linden, Dickson, and McEwen 605 AM CST Mon Dec 29 2025 ...WIND ADVISORY HAS EXPIRED... Although the advisory has expired for much of Middle Tennessee, winds will continue to be gusty today, frequently 30 to 35 mph. $$ TNZ009>011-030>034-064>066-078>080-291800- /O.CON.KOHX.WI.Y.0007.000000T0000Z-251229T1800Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland-Warren-Grundy-Van Buren- Including the cities of Coalmont, Byrdstown, Altamont, Celina, South Carthage, Crossville, Spencer, Lafayette, Cookeville, Sparta, Carthage, Gordonsville, Livingston, Smithville, Jamestown, McMinnville, Allardt, and Gainesboro 605 AM CST Mon Dec 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 15 to 20 mph with gusts up to 40 mph. * WHERE...A portion of Middle Tennessee, along and near the Cumberland Plateau. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:45 AM CST, 3 hours 53 minutes earlier. Its key messages:
- Updated at 540 AM CST Sun Dec 28 2025
- Gusty winds starting around noon Sunday. Non-thunderstorm wind gusts of 30 to 35 mph are likely.
- There is a low chance for a few damaging wind gusts as a cold front sweeps through Middle TN Sunday night.
- Very cold temperatures return Monday, sticking around through the week.
Area forecast discussion, Dec 28, 5:45 AM CST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 545 AM CST Sun Dec 28 2025 ...New AVIATION... .KEY MESSAGES... Updated at 540 AM CST Sun Dec 28 2025 - Gusty winds starting around noon Sunday. Non-thunderstorm wind gusts of 30 to 35 mph are likely. - There is a low chance for a few damaging wind gusts as a cold front sweeps through Middle TN Sunday night. - Very cold temperatures return Monday, sticking around through the week. && .SHORT TERM... (Tonight through Sunday Night) Issued at 942 PM CST Sat Dec 27 2025 It's a warm, muggy evening across Middle TN with temperatures still holding pretty firm in the 60s across the whole area. I don't expect much in the way of temperature drops overnight as clouds should remain in place through the overnight hours. As we get into tomorrow morning, an intense upper-level low will dive out of Canada into the center of the country and as it does, a surface low will develop with a strong surface pressure gradient. This will allow for very breezy condition throughout the day. By noon, southwest winds will pick up and I think we can expect sustained winds of 15 to 20 mph with gusts as high as 35 mph. While the stronger non- thunderstorm winds are expected to be to our north, there's a low to medium chance of gusts to 40 mph along the KY-TN state line, especially in the evening ahead of an approaching cold front. Yes, an approaching cold front. In December. And no, this one won't be much different than the rest -- low CAPE values and shear off the chart. Probs for CAPE above 100 J/Kg are negligible, but aren't zero. In fact, the latest HRRR came in with about 150 J/Kg west of I-65 just ahead of the front. It's not much, but coupled with some fairly intense frontogenesis along a very sharp cold front, we could see enough forcing to push at least a few strong to severe wind gusts to the surface. A LLJ of 50-60 kts is expected to traverse the mid-state after sunset and even though lapse rates aren't all that impressive (~6.0 C/Km), I can't rule out the potential for a few trees to fall tomorrow evening. Timing on this frontal passage has been fairly consistent the last couple of days, with the bulk of any activity coming between 7 pm and 1 am and the focus should be west of I-65 as surface CAPE does fall off quickly once the line gets into the east half of the area. Bottom line, if you have Christmas decorations you've been meaning to put up and haven't gotten around to it, tomorrow morning is your window of opportunity. As the evening approaches, please keep an eye on these storms. I don't expect anything widespread, but there's at least a low-end threat of severe winds. && .LONG TERM... (Monday through next Sunday) Issued at 942 PM CST Sat Dec 27 2025 On the backside of the front, a CP airmass will drive very cold and dry air into the region. As precipitation escapes Middle TN to the east, there is the potential for a bit of a wintry mix Monday morning, especially on the Plateau, but impacts should be very limited as the precip should be quick to get out of here. Temperatures Monday morning should be about 30 degrees colder than what we experience tomorrow morning and after that initial hit of cold air, we should very slowly regulate but remain at least a few degrees below normal until next weekend. && .AVIATION... (12Z TAFS) Issued at 540 AM CST Sun Dec 28 2025 Current obs show a mixture of MVFR and VFR cigs across Middle TN, but MVFR should be the more dominant category this morning along with increasing SW winds and corresponding gusts. Skies may scatter out at BNA, MQY, and CKV this afternoon with gusts 20-25 kts due to an approaching system, but held on to MVFR through the afternoon at SRB and CSV. Main adjustment to TAFs was adding TEMPOs to each site to account for timing of a convective line along the strong cold front. Despite very low confidence in TS, gusts 30-35 kts are possible along with a stark wind shift with FROPA. Winds become W to NW after FROPA with continued gusts, but eventual improvement in cigs is expected behind the front. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 32 38 22 / 10 90 0 0 Clarksville 74 29 34 20 / 20 90 0 0 Crossville 69 27 37 16 / 10 90 0 0 Columbia 73 30 38 21 / 0 100 0 0 Cookeville 71 29 37 19 / 10 100 0 0 Jamestown 70 26 35 17 / 10 90 0 0 Lawrenceburg 72 31 40 20 / 0 90 0 0 Murfreesboro 73 31 40 21 / 0 90 0 0 Waverly 72 26 35 20 / 10 100 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....Sizemore
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.